MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON, S.A. BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305760
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use with an unspecified amount of bd eclipse¿ needle the needle was blocked.Patient has to be injected several times as needle is replaced.The following information was provided by the initial reporter, translated from french to english: the department reports that after several injections of vidaza (azacitidine), the subcutaneously injected product regularly fails to inject, and that even increasing the injection pressure or aspirating the product does not change anything.The patient must therefore be injected several times with the same syringe, but with a different needle.Even with this change, the product still has trouble getting through.The department points out that staff respect the procedures for injecting the product and storing it in the department (room temperature 30 minutes before injection, etc.), and that in the past they used other 25 g needles, and this did not happen.The material was not kept.
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: a device history record review was completed for provided material number 305760 and lot number 2301004.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.As samples were unavailable for return, twenty (20) retained samples of the same lot number were obtained from the manufacturing facility for review.The retained samples were assembled with a bd discardit 2ml syringe and liquid was found to move normally through the cannula with no signs of clogging.Inspections for occluded cannula condition are performed as part of the routine in-process inspections after assembly.In certain circumstances, the drug used can become deposited within the cannula, causing the needle to block due to crystallization.Occlusion is most likely to occur if the drug remains in the needle for an extended period of time.If this issue were to reoccur, we would greatly appreciate the opportunity to review the affected sample.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.

Brand Name
BD ECLIPSE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17276144
Report Number3002682307-2023-00184
Device Sequence Number20153732
Product Code FMI
UDI-Device Identifier00382903057603
UDI-Public00382903057603
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305760
Device Lot Number2301004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown